Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the number of factors in the unipotent factorization of holomorphic mappings into SL$ _2(\mathbb{C})$

Authors: Björn Ivarsson and Frank Kutzschebauch
Journal: Proc. Amer. Math. Soc. 140 (2012), 823-838
MSC (2010): Primary 32E10
Published electronically: June 23, 2011
MathSciNet review: 2869067
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We estimate the number of unipotent elements needed to factor a null-homotopic holomorphic map from a finite dimensional reduced Stein space $ X$ into SL$ _2(\mathbb{C})$.

References [Enhancements On Off] (What's this?)

  • [Coh66] P. M. Cohn.
    On the structure of the $ {\rm GL}\sb{2}$ of a ring.
    Inst. Hautes Études Sci. Publ. Math., (30):5-53, 1966. MR 0207856 (34:7670)
  • [For10] Franc Forstnerič.
    The Oka principle for sections of stratified fiber bundles.
    Pure Appl. Math. Q., 6(no. 3, Special Issue: In honor of Joseph J. Kohn. Part 1):843-874, 2010. MR 2677316
  • [FP01] Franc Forstnerič and Jasna Prezelj.
    Extending holomorphic sections from complex subvarieties.
    Math. Z., 236(1):43-68, 2001. MR 1812449 (2002b:32017)
  • [FP02] Franc Forstnerič and Jasna Prezelj.
    Oka's principle for holomorphic submersions with sprays.
    Math. Ann., 322(4):633-666, 2002. MR 1905108 (2003d:32027)
  • [Gro89] M. Gromov.
    Oka's principle for holomorphic sections of elliptic bundles.
    J. Amer. Math. Soc., 2(4):851-897, 1989. MR 1001851 (90g:32017)
  • [IK08a] Björn Ivarsson and Frank Kutzschebauch.
    Holomorphic factorization of mappings into SL$ _n(\mathbb{C})$.
    Submitted for publication, arXiv:0812.0312, December 2008.
  • [IK08b] Björn Ivarsson and Frank Kutzschebauch.
    A solution of Gromov's Vaserstein problem.
    C. R. Math. Acad. Sci. Paris, 346(23-24):1239-1243, 2008. MR 2473300 (2010a:32022)
  • [IK10] Björn Ivarsson and Frank Kutzschebauch.
    On Kazhdan's property (T) for the special linear group of holomorphic functions,
    2010, unpublished manuscript.
  • [Sus77] A. A. Suslin.
    The structure of the special linear group over rings of polynomials.
    Izv. Akad. Nauk SSSR Ser. Mat., 41(2):235-252, 477, 1977.
    English translation, Math. USSR Izv. 11 (1977), 221-238. MR 0472792 (57:12482)
  • [Vas88] L. N. Vaserstein.
    Reduction of a matrix depending on parameters to a diagonal form by addition operations.
    Proc. Amer. Math. Soc., 103(3):741-746, 1988. MR 947649 (89h:18015)
  • [vdK82] Wilberd van der Kallen.
    $ {\rm SL}\sb{3}({\bf C}[X])$ does not have bounded word length.
    In Algebraic $ K$-theory, Part I (Oberwolfach, 1980), volume 966 of Lecture Notes in Math., pages 357-361. Springer, Berlin, 1982. MR 689383 (84b:20037)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 32E10

Retrieve articles in all journals with MSC (2010): 32E10

Additional Information

Björn Ivarsson
Affiliation: Department of Natural Sciences, Engineering and Mathematics, Mid Sweden University, SE-851 70 Sundsvall, Sweden

Frank Kutzschebauch
Affiliation: Institute of Mathematics, University of Bern, Sidlerstrasse 5, CH–3012 Bern, Switzerland

Received by editor(s): December 5, 2010
Published electronically: June 23, 2011
Additional Notes: The second author was supported by Schweizerische Nationalfonds grant 200021-116165/1.
Communicated by: Franc Forstneric
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society